Can Verapamil cause loss of appetite?

View previous topic View next topic Go down

Can Verapamil cause loss of appetite?

Post  Feddy on Wed Mar 20, 2013 6:23 pm

I started taking Verapamil a week ago and I am really struggling to eat. I have lost my appetite. This is unusual because I generally eat very well. I love cooking and enjoy food. But even when I cook what I love, I can't eat a lot.

What's strange to me is that I was on Topamax for years and gained weight (30 pounds)...the complete opposite of most people's experience. I lost it all two years ago and now, I am literally forcing myself to eat! I'm loading up on calories to compensate in any way I can, trying to drink high calorie things like smoothies and juice, eating sugary cereals and a lot of chocolate. This should be fantastic but it's not...

I am going to reach out to my doctor tomorrow and see if I can get an appointment soon but in the meantime, I'm wondering if anyone else has experienced this.

I should mention that so far, I can't tell if Verapamil is helping me at all. I had a terrible migraine on the weekend but I only started taking it Thursday. I have had minor swelling in my hands and mild constipation. In terms of migraines though, things have been good since the weekend (but I know that I'm jinxing myself as I write this). tongue

Feddy

Feddy

Posts : 33
Join date : 2012-12-09

Back to top Go down

Loss of appetite

Post  doximom on Thu Mar 21, 2013 7:08 am

Hi Feddy,

I just got a new prescription for verapamil as well, and I was just looking at the data sheet... one of the "severe" side effects listed is... loss of appetite! This may not seem serious but it can cause problems when you're trying to stay as healthy as possible.

I suppose you can ask your pharmacist if this may eventually pass, or if there is an alternative. Good luck...


doximom

Posts : 56
Join date : 2012-04-04
Location : New York City

Back to top Go down

Re: Can Verapamil cause loss of appetite?

Post  Migrainegirl on Thu Mar 21, 2013 11:13 am

Wow, I wish it worked that way for me. I'd sign up for right away Smile
avatar
Migrainegirl

Posts : 999
Join date : 2010-07-19

Back to top Go down

Re: Can Verapamil cause loss of appetite?

Post  Feddy on Thu Mar 21, 2013 10:30 pm

Quick update - spoke to my neuro and have discontinued verapamil effective immediately. I guess the side effects were bad...

Now what?!? Back to supplements for the meantime. Oh well.

Feddy

Posts : 33
Join date : 2012-12-09

Back to top Go down

Re: Can Verapamil cause loss of appetite?

Post  Sara79 on Fri Mar 22, 2013 2:10 am

I'm really really glad that your doc was as quick to see that this was a problem, and have you immediately stop taking it. I hope your appetite returns to normal quickly.

Sara79

Posts : 241
Join date : 2009-12-04

Back to top Go down

Re: Can Verapamil cause loss of appetite?

Post  Feddy on Sat Mar 23, 2013 7:52 pm

Thanks Sara. My appetite is coming back and my wedding ring is back on. Smile Things are slowly going back to normal. I'm not nearly as tired either. I think that this med was affecting me more than I realized and I was only on it for a week!

Feddy

Posts : 33
Join date : 2012-12-09

Back to top Go down

Re: Can Verapamil cause loss of appetite?

Post  Sponsored content


Sponsored content


Back to top Go down

View previous topic View next topic Back to top

- Similar topics

 
Permissions in this forum:
You cannot reply to topics in this forum